Alert archive / Idaho / Lake Wind Advisories in 2021
Lake Wind Advisory 14, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at May 16, 2021, 3:05 AM MDT for Bannock County, Bingham County, Power County, Idaho. It took effect at May 16, 2021, 6:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2021, 3:05 AM MDT (09:05 UTC)
- In effect from
- May 16, 2021, 6:00 AM MDT
- Expired
- May 16, 2021, 3:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2686 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
545 WWUS75 KPIH 160905 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 305 AM MDT Sun May 16 2021 IDZ054-162100- /O.NEW.KPIH.LW.Y.0014.210516T1200Z-210516T2100Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 305 AM MDT Sun May 16 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * WHAT...Northeast winds 10 to 20 mph. * WHERE...American Falls Reservoir. * WHEN...Until 3 PM MDT this afternoon. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
1 follow-up statement
971 WWUS75 KPIH 162100 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 300 PM MDT Sun May 16 2021 IDZ054-162200- /O.EXP.KPIH.LW.Y.0014.000000T0000Z-210516T2100Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 300 PM MDT Sun May 16 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 3 PM MDT THIS AFTERNOON... Northeast winds have dropped below 10 mph. Expect a wind shift to the southwest in the next hour or two. However, southerly winds from outflow winds from thunderstorms to our south are very likely. Though waves will likely drop now, expect outflow winds to create rough waves later this afternoon into the early evening. TW $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at May 16, 2:00 AM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 16, 2:00 AM MDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 200 AM MDT Sun May 16 2021 .SHORT TERM...Today through Tuesday. A low pressure system over central California will move into the southern Great Basin by Monday. Moisture associated with this system will produce scattered showers and thunderstorms this afternoon, with the best coverage across the southeast highlands. Gusty winds and small hail remain possible today with stronger storms. Much of the convection should diminish during the evening hours. We expect northeasterly winds across the Snake Plain today with the low tracking south of the region. Winds probably strong enough this morning and early afternoon to create rough chop on American Falls Reservoir and an advisory will be issued. On Monday, the low approaches the four-corners region but is still close enough that we will see isolated to scattered showers and thunderstorms. Once again, best chances are across the southeast highlands. Two-day rainfall totals could approach a quarter of an inch in the southeast highlands if convection develops as models seem to suggest. Elsewhere, amounts look to be less than a tenth of an inch. By Tuesday, models now suggest the low moving further east than previous runs possibly resulting in dry weather across the region before the next system arrives. However, will continue to mention low chances for showers as previous runs had suggested that Tuesday could be unsettled as well. 13 .LONG TERM...Wednesday through next Sunday. Active weather will continue through the coming weekend as an upper low develops over the PAC NW. Initial onset of precipitation looks to be Wednesday evening as the low begins to make landfall. Deterministic models favor a prolonged period of precipitation while the low lingers over the region. A cold front ahead of the upper low will push through sometime Thursday with sharply cooler temperatures expected on Friday. In fact, snow levels will drop to around 5500 ft Friday night--low enough for Craters of the Moon to see a few snowflakes through the night. Cool overnight lows in the mid 30s can be expected in the Snake Plain Saturday and Sunday morning. Frost headlines may be needed. Afternoon thunderstorms are anticipated every day in the long-term with plenty of cool air aloft in proximity to the upper low. Hinsberger && .AVIATION...A deep upper low will spin over CA/NV today. Southeast Idaho will be at the northern periphery of the cyclonic flow, and may result in some afternoon thunderstorms. High-res models initiate convection over the Southeastern Highlands around 2 to 3 pm this afternoon and spread it northward late afternoon/early evening. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 6 AM this morning to 3 PM MDT this afternoon for IDZ054. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:07 PM MDT | Special Weather Statement | PIH | Caribou | 38 min |
| May 16, 3:37 PM MDT | Special Weather Statement | PIH | Bear Lake | 38 min |
| May 16, 4:58 PM MDT | Special Weather Statement | PIH | Bannock, Franklin, Oneida | 92 min |
| May 16, 5:06 PM MDT | Special Weather Statement | PIH | Cassia | 84 min |
Nearby
Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.